As I was eating breakfast this morning, I got a phone call from Regions. I thought "uh-oh, another delay", and I was right! They are having more trouble with the computer that runs the radiation machine. She told me to come in at my regular time tomorrow. Then later this afternoon I got a message from Radiation that said don't come in tomorrow until we call. Hopefully they'll get it fixed right away in the morning, and I can go in at my usual time (9:45).
After I got the phone call this morning, I thought I could have a relaxing morning without having to run anywhere. Then I remembered I had to get my Herceptin infusion at 10:30. So I still had to make that trip to Regions!
My Herceptin infusion went well. I feel tired, a little nauseated, and have a little headache. I might take a pill (Compazine) for the nausea, and maybe a nap would be a good idea!
I have my next infusion in 3 weeks, on Dec. 1st. The day after Thanksgiving (Nov. 26th), I have a MUGA scheduled after my radiation--I'll be glowing by the end of the day! The MUGA is done in the Nuclear Medicine dept. because of the stuff ( a tracer, I think) they inject me with before the scan. They can watch it go through my heart to see how the heart is pumping. I'll get the results at my next infusion as I will be seeing my oncologist then and getting blood work done too.
Speaking of blood work, I asked my radiation onc. yesterday (I see him every Tues.) if radiation lowers the blood counts. He said that is not something he is concerned about because only about 2 percent of my bone marrow is in the radiation field. If more marrow was being hit with radiation, then there might be a problem with low blood counts.
After 10 rad treatments, my skin is a little pink and sore, and I still get little shooting pains now and then. So, really, I am feeling pretty good. The further away from chemo I get, the stronger I feel. Soon, I will be dealing with painful skin and fatigue, so I am enjoying feeling good while I can!
Time for a nap! Getting too tired to type anymore.
May God bless you and keep you!